Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 467, NWS Atlanta, GA

October 29, 2020Whitfield County, Georgia

NWS Atlanta, GA issued this river flood warning at Oct 29, 2020, 1:47 PM EDT for Whitfield County, Georgia. It took effect at Oct 29, 2020, 3:00 PM EDT. It was in force for 7 hr.

The area

The outline as issued.

The facts

Issued
Oct 29, 2020, 1:47 PM EDT (17:47 UTC)
In effect from
Oct 29, 2020, 3:00 PM EDT
Expired
Oct 29, 2020, 9:42 PM EDT
In force
7 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 109 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Coahulla Creek at Keiths Mill Road near Dalton (CHCG1). The gauge peaked at 16.28 ft at Oct 29, 2020, 5:00 PM EDT.

actionminormoderate102010/2910/3010/31
Action stage
14 ft
Minor stage
16 ft
Moderate stage
28 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02385170, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

047 
WGUS42 KFFC 291747
FLWFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
147 PM EDT Thu Oct 29 2020

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Coahulla Creek near Keiths Mill near Dalton affecting Whitfield 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.


GAC313-300600-
/O.NEW.KFFC.FL.W.0467.201029T1900Z-201030T0700Z/
/CHCG1.1.ER.201029T1900Z.201029T2200Z.201030T0100Z.NO/
147 PM EDT Thu Oct 29 2020

The National Weather Service in Peachtree City has issued a

* Flood Warning for
  the Coahulla Creek near Keiths Mill near Dalton.
* Until late tonight.
* At 1:15 PM EDT Thursday the stage was 15.6 feet.
* Flood stage is 16 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this afternoon and crest this evening. It will then fall below 
  flood stage late this evening.
* Impact...At 16 feet, Minor flooding begins. Pasture and fields 
  upstream, right and left bank from the Keiths Mill Road bridge, 
  and downstream on the left bank begin to flood.


&&

LAT...LON 3471 8489 3479 8495 3488 8495 3488 8486
      3479 8488 3474 8486

$$
2 follow-up statements
842 
WGUS82 KFFC 300041
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
841 PM EDT Thu Oct 29 2020

...Observed flooding changed to Minor severity for the following 
rivers in Georgia...

  Coahulla Creek near Keiths Mill near Dalton affecting Whitfield 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Additional information is available at weather.gov/atlanta.


GAC313-300700-
/O.CON.KFFC.FL.W.0467.000000T0000Z-201030T0700Z/
/CHCG1.1.ER.201029T1900Z.201029T2215Z.201030T0022Z.NO/
841 PM EDT Thu Oct 29 2020

...Observed flooding increased to Minor severity...

The Flood Warning continues for
  the Coahulla Creek near Keiths Mill near Dalton.
* Until late tonight.
* At 8:15 PM EDT Thursday the stage was 16.1 feet.
* Flood stage is 16 feet.
* Minor flooding is occurring
* Forecast...The river is expected to fall to 12 feet overnight.
* Impact...At 16 feet, Minor flooding begins. Pasture and fields 
  upstream...right and left bank from the Keiths Mill Road bridge...
  and downstream on the left bank begin to flood.


&&

LAT...LON 3471 8489 3479 8495 3488 8495 3488 8486
      3479 8488 3474 8486

$$

SK
147 
WGUS82 KFFC 300142
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
942 PM EDT Thu Oct 29 2020

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Coahulla Creek near Keiths Mill near Dalton affecting Whitfield 
  County.

GAC313-300245-
/O.CAN.KFFC.FL.W.0467.000000T0000Z-201030T0142Z/
/CHCG1.1.ER.700119T1333Z.700119T1333Z.700119T1333Z.NO/
942 PM EDT Thu Oct 29 2020

...The Flood Warning for the Coahulla Creek near Keiths Mill near 
Dalton has been cancelled...

The Flood Warning is cancelled for
  the Coahulla Creek near Keiths Mill near Dalton.
* At 9:15 PM EDT Thursday the stage was 15.9 feet.
* Flood stage is 16 feet.
* Forecast...The river is expected to fall to 12 feet overnight.


&&

LAT...LON 3471 8489 3479 8495 3488 8495 3488 8486
      3479 8488 3474 8486

$$

SK

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Oct 29, 11:40 AM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, Oct 29, 11:40 AM EDT, 2 hours 7 minutes before
Area Forecast Discussion...Updated
National Weather Service Peachtree City GA
1140 AM EDT Thu Oct 29 2020

.Update...

Have updated the forecast to remove Wind Advisory and Tropical
Storm Warning. Also lowered the pops for early afternoon for
much of north and west. Left a chance of showers/thunderstorms
this afternoon for east central.

41

.PREV DISCUSSION... /Issued 350 AM EDT Thu Oct 29 2020/

..Remnants of Tropical Storm Zeta currently tracking across
western and north Georgia bringing strong gusty winds to the area
early this morning...

SHORT TERM /Today through Friday/...

Tropical Storm Zeta currently over central AL will rapidly move
across portions of west and north GA, exiting the forecast area by
mid to late morning and continuing to the northeast. An upper
level short wave will push across portions of north GA late this
evening, helping to push the surface low east of the area. Surface
high pressure will begin building into the area Friday afternoon.

As Zeta moves across the area this morning light to moderate rain
showers will continue across north and much of central Georgia.  1
to 2.5 inches of rainfall is expected through Friday morning across
areas along and north of I-85, with locally heavier rainfall
possible across portions of north GA. A Flash Flood Watch will
remain in effect through 8pm tonight.  Zeta will spread a swath of
up to 50-70 mph wind gusts again mainly along and north of I-85 as
Zeta moves across the area through 8am or so this morning.  Wind
will remain gusty this morning, however maximum wind gusts will drop
into the 20-30 mph range with isolated 15-25 mph gusts possible this
afternoon.

Low to mid clouds this morning will slowly improve through early
afternoon, with clouds scattering by late afternoon across much of
the area, however as the short wave moves across this evening
clouds will linger across portions of north GA into the late
evening hours.

With rapidly changing conditions through much of the forecast
period, guidance temperatures are in general agreement through the
period and stayed with a blend of guidance.

Atwell

LONG TERM /Friday Night through Wednesday/...

A much more benign and quiet forecast remains in the long term
with mainly dry ridge dominated and abnormally cool airmass in
place. Only main influencing feature to speak of is with a mostly
dry reinforcing cold front on Sunday. There is some potential for
an area of enhanced low level moisture advecting northwestward
off the Atlantic ahead of the front so have included a small zone
of slight pops for light rain in the far northeast CWA late
Saturday into Sunday.

What is more impactful will be the much cooler temps and possibly
coldest of the season so far to be ushered in behind the front
for Monday morning and Tuesday morning. The current forecast looks
to have some low 30s and freeze potential in the far NE higher
elevations early Monday and while other parts of north GA could be
in the mid 30s the enhanced NW gradient winds should limit frost
potential. Tuesday morning on the other hand looks to be even
cooler with lax winds so is a better bet for not just freeze
potential in the NE but also frost across much of the rest of
north GA. Central GA looks to be more in the upper 30s with this
update, but overall guidance has trended cooler than yesterday.

Baker

&&

.AVIATION...
12Z Update...
Light rain showers associated will linger across the TAF sites
through 14-16Z as Tropical Storm Zeta continues to move to the
northeast. SW and W winds of 15-20G30kts will diminish to 13-18kt
sustained winds after 15-16Z. MVFR CIGs will improve to MVFR
through 16-20Z with VFR after 20Z and SCT clouds between 21-24Z.

//ATL Confidence...12Z Update...
Medium to high confidence all elements.

Atwell

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          79  50  68  45 /  50  20   0   0
Atlanta         76  49  62  46 /  50  10   0   0
Blairsville     73  45  57  38 /  70  30   5   0
Cartersville    76  48  61  44 /  50  20   5   0
Columbus        79  51  68  49 /  40   5   0   0
Gainesville     76  49  63  44 /  70  20   0   0
Macon           83  50  71  47 /  50  20   0   0
Rome            77  49  62  42 /  50  20   5   0
Peachtree City  77  48  64  46 /  50  10   0   0
Vidalia         83  52  72  51 /  60  30   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...

None.

&&

SHORT TERM...41
LONG TERM....Baker
AVIATION...41
Hazardous weather outlook, Oct 29, 12:00 PM EDT, 1 hour 47 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
1200 PM EDT Thu Oct 29 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-301045-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1200 PM EDT Thu Oct 29 2020

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...This Afternoon and Tonight...

Tropical Storm Zeta is moving away from Georgia. Gusty winds 10 to
20 mph with gusts up to 30 mph are possible through the afternoon,
especially across the north, which could still bring down a few
trees or powerlines.

While the majority of rainfall and the flash flood threat has
diminished across north Georgia, lingering runoff will cause rising
water and potentially some minor flooding of rivers, creeks, and
streams.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

A strong cold front, while mostly dry, will bring some of the
coldest temperatures of the season to the area for Monday and
Tuesday mornings. The far northeast mountains could have freezing
temperatures both mornings and other areas in north and central
Georgia could have some frost concerns, mainly Tuesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged to
submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and CDC
guidelines.

In the hours before

Local storm report, Oct 29, 10:25 AM EDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1025 AM EDT THU OCT 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     TROPICAL STORM   2 WSW BUCKHEAD          33.83N  84.41W
10/29/2020                   FULTON             GA   BROADCAST MEDIA

            A LARGE TREE WAS DOWNED ACROSS NORTHSIDE DRIVE NW NEAR
            WEST WESLEY RD NW.

&&

EVENT NUMBER FFC2001299

RWILLIS
Local storm report, Oct 29, 10:35 AM EDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1035 AM EDT THU OCT 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     TROPICAL STORM   1 NNW ATLANTIC STATION  33.81N  84.40W
10/29/2020                   FULTON             GA   BROADCAST MEDIA

            A LARGE TREE FELL ONTO A VEHICLE AND POWER LINES ON
            COLLIER ROAD NW AT OVERBROOK DRIVE NW. THE OCCUPANTS OF
            THE VEHICLE WERE UNINJURED.

&&

EVENT NUMBER FFC2001300

RWILLIS
Local storm report, Oct 29, 12:35 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1235 PM EDT THU OCT 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     TROPICAL STORM   1 SW BUCKHEAD           33.83N  84.39W
10/29/2020                   FULTON             GA   NEWSPAPER

            A LARGE TREE FELL ONTO POWER LINES AND TRAFFIC SIGNALS
            ON WEST WESLEY ROAD NW AT HABERSHAM ROAD NW.

&&

EVENT NUMBER FFC2001301

RWILLIS
Local storm report, Oct 29, 12:42 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1242 PM EDT THU OCT 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     TROPICAL STORM   2 E WOODSTOCK           34.10N  84.49W
10/29/2020                   CHEROKEE           GA   LAW ENFORCEMENT

            A TREE WAS DOWNED ONTO POWER LINES ON SABRINA COURT AT
            RIVERCREST DRIVE.

&&

EVENT NUMBER FFC2001302

RWILLIS
Local storm report, Oct 29, 1:02 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
102 PM EDT THU OCT 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     TROPICAL STORM   1 E MONROE              33.80N  83.70W
10/29/2020                   WALTON             GA   EMERGENCY MNGR

            AT LEAST 35 TREES WERE REPORTED DOWN THROUGHOUT WALTON
            COUNTY.

&&

EVENT NUMBER FFC2001303

LREAVES
Local storm report, Oct 29, 1:21 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
121 PM EDT THU OCT 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     TROPICAL STORM   SHANNON                 34.34N  85.07W
10/29/2020                   FLOYD              GA   PUBLIC

            A LARGE PINE TREE WAS UPROOTED AT THE CORNER OF
            BURLINGTON ROAD AND CALHOUN ROAD NE.

&&

EVENT NUMBER FFC2001304

RWILLIS

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 8:43 PM EDTWind AdvisoryFFCBaldwin, Bibb, Bleckley, Butts, Carroll, Chattahoochee and 52 more14 hr
Oct 29, 3:44 AM EDTSpecial Weather StatementFFCHaralson, Polk31 min
Oct 29, 3:50 AM EDTSpecial Weather StatementFFCHeard25 min
Oct 29, 3:55 AM EDTSpecial Weather StatementFFCCatoosa, Chattooga, Dade, Walker, Whitfield65 min
Oct 29, 4:10 AM EDTSpecial Weather StatementFFCFloyd50 min
Oct 29, 4:17 AM EDTSpecial Weather StatementFFCHeard28 min
Oct 29, 4:36 AM EDTSpecial Weather StatementFFCBartow, Fannin, Gilmer, Gordon, Murray, Pickens54 min
Oct 29, 4:56 AM EDTSpecial Weather StatementFFCCatoosa, Chattooga, Dade, Walker, Whitfield49 min
Oct 29, 5:05 AM EDTRiver Flood WarningFFCForsyth, Fulton32 hr
Oct 29, 5:11 AM EDTSpecial Weather StatementFFCDawson, Lumpkin, Towns, Union, White49 min
Oct 29, 5:30 AM EDTSpecial Weather StatementFFCFannin, Gilmer, Murray30 min
Oct 29, 5:57 AM EDTSpecial Weather StatementFFCTowns, Union, White33 min
Oct 29, 7:40 AM EDTRiver Flood WarningFFCTowns3 hr
Oct 29, 8:29 AM EDTRiver Flood WarningFFCUnion6 hr
Oct 29, 8:34 AM EDTRiver Flood WarningFFCTowns14 hr
Oct 29, 10:11 AM EDTRiver Flood WarningFFCForsyth7 hr
Oct 29, 10:22 AM EDTRiver Flood WarningFFCUnion2 hr
Oct 29, 7:40 PM EDTRiver Flood WarningFFCDawson, Forsyth5 hr
Oct 29, 7:43 PM EDTWind AdvisoryFFCBanks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 40 more8 hr

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.